Alert archive / Idaho / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Missoula, MT
NWS Missoula, MT issued this flash flood warning at Jun 10, 2013, 7:20 PM MDT for Lemhi County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 7:20 PM MDT (01:20 UTC)
- Expired
- Jun 10, 2013, 10:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
- Flood severity
- None
County Lemhi County, ID
The radar
The Pocatello radar (KSFX), 211 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 1.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5089 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205
WGUS55 KMSO 110120
FFWMSO
IDC059-110415-
/O.NEW.KMSO.FF.W.0001.130611T0120Z-130611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
720 PM MDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HIGHWAY 93 NORTH OF ELLIS IN
CENTRAL LEMHI COUNTY IN EAST CENTRAL IDAHO...
* UNTIL 1015 PM MDT.
* AT 712 PM MDT...DOPPLER RADAR INDICATED HEAVY RAINFALL OVER THE
WARNED AREA. ROCK SLIDES AND MUD FLOWS ARE LIKELY OVER HIGHWAY 93 DUE
TO HEAVY RAINFALL FROM THUNDERSTORMS.
* THUNDERSTORM ACTIVITY CONTINUES TO BUILD SOUTH AND WEST OF THE AREA
AND COULD BRING ADDITIONAL RAINFALL IN THE COMING HOURS.
* LOCATIONS IMPACTED INCLUDE...ELLIS AND HIGHWAY 93 NORTH OF ELLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING...MUD AND DEBRIS FLOWS ARE
IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER
GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
&&
LAT...LON 4469 11406 4474 11408 4486 11401 4485 11386
4467 11398
$$1 follow-up statement
595
WGUS75 KMSO 110412
FFSMSO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
1012 PM MDT MON JUN 10 2013
IDC059-110421-
/O.EXP.KMSO.FF.W.0001.000000T0000Z-130611T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEMHI ID-
1012 PM MDT MON JUN 10 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM MDT/915 PM PDT/ FOR
HIGHWAY 93 NORTH OF ELLIS IN CENTRAL LEMHI COUNTY...
LAT...LON 4469 11406 4474 11408 4486 11401 4485 11386
4467 11398
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:30 PM MDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 2:30 PM MDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Missoula MT 230 PM MDT Mon Jun 10 2013 .DISCUSSION...High pressure should support dry conditions for western Montana and north central Idaho this evening and tonight. The exception is from Salmon to Leadore northeastward to the Butte area where the atmosphere may be unstable enough to support a few thunderstorms. The lower levels are quite dry, so any storms that develop will produce strong gusty winds. A weak upper level disturbance will brush southwest Montana and Lemhi County late tonight and may again support a few showers. As a trough of low pressure develops along the Pacific Northwest coast Tuesday and Wednesday, the atmosphere will slowly moisten and become more unstable. The main afternoon shower or thunderstorm threat Tuesday should be from Lemhi County northward to the Sapphire Mountains and then eastward across southwest Montana, including Butte and Anaconda. A few showers may also develop over Glacier Park late Tuesday. These storms may produce a variety of weather including gusty winds and very brief heavy rain showers. By Wednesday, the air mass should further moisten with the threat of showers and thunderstorms spreading further west across most of western Montana. The main trough of low pressure is expected to shift across the northern Rockies Thursday into Friday. This weather system is packing quite a bit of moisture so showers are expected in most areas from Grangeville and Orofino eastward across western Montana. In addition to the moisture, a quite cool air mass should lower snow levels to 6000 to 8000 feet by Friday morning with light snow accumulations possible in the higher terrain from the Bitterroot Mountains to the Mission Mountains, Swan Range and Glacier National Park. Temperatures in the valleys should cool to 5 to 10 degrees below normal Thursday and Friday. In the longer term, it appears high pressure may return over the weekend and support warmer and drier conditions. && .AVIATION...The northern Rockies are mostly under the influence of a dry air mass, causing mostly sunny skies with a few clouds over the mountains at most terminals except KSMN. A moist air mass from the southwest is encroaching in southern Lemhi County. Afternoon and evening thunderstorms in this air mass may impact KSMN. Periods of erratic winds at KSMN are likely due to outflows from nearby convection. Showers and isolated thunderstorms will continue well into the evening near KSMN due to a weak disturbance along the edge of the moist air mass. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
In the hours before
Special weather statement, Jun 10, 2:42 PM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
242 PM MDT MON JUN 10 2013
IDZ010-102115-
EASTERN LEMHI COUNTY-
242 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEMHI COUNTY UNTIL
315 PM MDT...
AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LEADORE...OR 42 MILES EAST OF
CHALLIS. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEADORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4448 11376 4481 11335 4480 11333 4483 11326
4477 11312 4463 11304 4461 11306 4458 11305
4442 11344 4444 11346 4442 11350 4442 11356
TIME...MOT...LOC 2042Z 180DEG 0KT 4457 11337Special weather statement, Jun 10, 6:20 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
620 PM MDT MON JUN 10 2013
IDZ010-110100-
EASTERN LEMHI COUNTY-
620 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 700 PM
MDT...
AT 612 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 14 MILES NORTH OF GOLDBURG...OR
26 MILES EAST OF CHALLIS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LEMHI...LEADORE AND
TENDOY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4444 11345 4442 11352 4472 11404 4520 11361
4513 11356 4512 11351 4508 11349 4506 11344
4496 11344 4494 11348 4488 11345 4480 11333
4483 11325 4476 11312 4441 11341
TIME...MOT...LOC 0020Z 225DEG 31KT 4463 11364Special weather statement, Jun 10, 7:16 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
716 PM MDT MON JUN 10 2013
MTZ007-110200-
BUTTE/BLACKFOOT REGION-
716 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR SILVER BOW COUNTY UNTIL 800 PM
MDT...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 8 MILES SOUTHWEST OF DIVIDE...
OR 29 MILES SOUTHWEST OF BUTTE...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BUTTE...DIVIDE...
WALKERVILLE...NEWCOMB AND JANNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4563 11271 4566 11270 4570 11276 4573 11276
4577 11283 4577 11287 4578 11288 4613 11250
4608 11245 4605 11247 4603 11243 4583 11240
TIME...MOT...LOC 0115Z 219DEG 36KT 4567 11281Special weather statement, Jun 10, 7:16 PM MDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
716 PM MDT MON JUN 10 2013
IDZ010-110200-
EASTERN LEMHI COUNTY-
716 PM MDT MON JUN 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEMHI COUNTY UNTIL 800 PM
MDT...
AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 9 MILES WEST OF LEMHI...OR 25
MILES SOUTH OF SALMON...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HIGHWAY 93 8 MILES
SOUTH OF SALMON...LEMHI...WILLIAMS LAKE...TENDOY AND BAKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4488 11407 4493 11406 4540 11375 4539 11372
4533 11372 4518 11359 4513 11356 4512 11351
4508 11349 4506 11344 4496 11344 4494 11348
4491 11348 4471 11378
TIME...MOT...LOC 0116Z 223DEG 26KT 4485 11378The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 6:20 PM MDT | Special Weather Statement | MSO | Lemhi | 40 min |
| Jun 10, 7:16 PM MDT | Special Weather Statement | MSO | Lemhi | 44 min |
| Jun 10, 8:04 PM MDT | Special Weather Statement | MSO | Lemhi | 56 min |
Nearby
Flash Flood Warnings in Idaho, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.